# SDR 2008FA0000444

- Difficulty date: June 9, 2008
- Submitted: July 16, 2008
- Operation: General aviation
- Aircraft: N537SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8393
- Engine: Lyc IO360A1A
- System (JASC): 6113 · Propeller Spinner Section
- Part: Bulkhead
- Condition: Cracked
- Location: Prop Spinner
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 100 HR INSPECTION, PROPELLER SPINNER FWD BULKHEAD WAS FOUND TO BE CRACKED FROM A PROP BOLT HOLE OUT TOWARD THE OUTER EDGE OF THE BULKHEAD, APPROX 1.5 INCH LONG. THE PROP BOLTS AND THE BULKHEAD WERE REMOVED FRO THE AIRCRAFT.  CLOSER INSPECTION SHOWED THE CRACK ORIGINATED FROM THE OUTER APEX OF THE WASHER MARK, NOT THE BOLT HOLE ITSELF.  ALSO, ALL BOLT HOLES WERE FOUND TO BE CRACKED IN THE SAME LOCATION (OUTER APEX OF WASHER IMPRESSION), RANGING FROM .2500 TO 1.0 IN LENGTH.  THE MM HAS A NOTE THAT SAYS, "THE MOUNTING BOLT HOLES IN THE FORWARD BULKHEAD MAY BE UNDERSIZED DUE TO THE ORIGINAL TORQUING OF THE MOUNTING BOLTS".  IT IS PLAIN TO SEE THIS CRUSHES THE ALUMINUM, CASUING STRESS CONCENTRATIONS AROUND THE WASHERS. IT WILL NOT BE A GOOD THING IF THE SPINNER DEPARTS THE AIRCRAFT.  INCLUDED ARE MM EXCERPTS, AND A PHOTOCOPY OF THE CRACKS.  (K)
